Skip to main content

Who Supported this Post

Illustration of people sitting and standing

New here?

Chat with other people who 'Get it'

with health professionals in the background to make sure everything is safe and supportive.

Register

Have an account?
Login

Who supported this Discussion

  • Author : skyburial
  • support : 6
  • Topic : Something’s not right
2020-10-17T01:04:17+00:00
Contributor

To preface (I got discharged from a youth mental health team, they diagnosed me with schizophrenia and MDD), my psychiatrist said that my long standing belief/feeling that social interaction is immoral/unhealthy/wrong MAY BE a part of my psychosis. Although I've had this immoral belief/feeling since I was in preschool, but it only started bothering me once I started medication 4 years ago. (I could finally understand why I avoided interaction) Although I was medicated for other more concrete psychotic reasons. I'm currently on two antipsychotics, quite high doses.

 

So this immoral belief/feeling bothers me to no end, I know it's a problem, but I choose to believe it as it seems to be some kind of duty I have to partake in. My psychiatrist seems stumped as to what it actually is though, as he said I MAY BE a psychotic symptom.

 

Now the problem is, my counsellor brought up that she notices that I don't want to give that immoral feeling/belief up, I agree with that. As I have had it my whole life and losing it would be a "major personality change" (I'm not sure what else to call it.), My psychiatrist proposed that I change to another medication that has a better efficacy than my current medications and see if that helps with my other more concrete psychotic symptoms but losing that immoral feeling/belief is really worrying me, I would not know what to do with myself if it was gone. I WANT it gone, but it's a "major" part of me. ( I know it's not that easy, but if the medication reduces it to a degree, it's still a major change)

 

Anyone have a similar experience? Like reducing/losing an "important" delusion with medication use/therapy? Did you get used to it? (again I'm not saying what I'm going through is a delusion/psychotic symptom, but it's that only thing that makes sense after all my searching for answers, and my psychiatrist said it's a possibility as well.)

For urgent assistance: